Scheduled System Maintenance:
Some services will be unavailable Sunday, March 29th through Monday, March 30th. We apologize for the inconvenience.
By Topic

Circuit Theory, IEEE Transactions on

Issue 3 • Date September 1967

Filter Results

Displaying Results 1 - 25 of 31
  • Compensation of Parasitic Capacitances in Broadband Filters

    Publication Year: 1967 , Page(s): 250 - 259
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (1191 KB)  

    Methods are presented to anticipate the effect of the coils parasitic capacitances in the implementation of broadband filters. The case of uniform parasitic capacitances leads to a process in some respect analogous to the classical predistortion theory for losses: the compensation problem can be solved by operating solely on the transmittance function. Limits of realizability, independent of the filter structure, have been found for the cases of finite terminations and short-circuited output. In the case of nonuniform capacitances, methods are described to generate equal shunt capacitances and to equalize the values of the inductances. A numerical example has been treated which allows a comparison of the various methods described. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A Study of Recurrent Ladders Using the Polynomials Defined by Morgan-Voyce

    Publication Year: 1967 , Page(s): 260 - 264
    Cited by:  Papers (5)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (481 KB)  

    Recurrent ladders have received considerable attention in the literature. In the present paper, the matrix parameters of a recurrent ladder network with general series and shunt arms are derived in terms of a set of polynomials, which were first defined by Morgan-Voyce in his studies on the special case of a resistive ladder. [11] Since the polynomials are factorizable, the matrix parameters can be conveniently utilized to yield network response to any given excitation. Also, the zeros and poles of any network function may be found in terms of the zeros of these polynomials. For purposes of illustration, response to a square-wave input has been worked out in detail in the case of an RC ladder. The chief merit of the analysis lies in its simplicity and compactness. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the Realization of a Constant-Argument Immittance or Fractional Operator

    Publication Year: 1967 , Page(s): 264 - 274
    Cited by:  Papers (29)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (1162 KB)  

    Methods for realization of an immittance whose argument is nearly constant at \lambda \pi/2, |\lambda | < 1, over an extended frequency range, are discussed. In terms of the generalized complex frequency variable s , these immittances are proportional to s^{\lambda } , and as such they are approximations of Riemann-Louville fractional operators. First, we present a method which is applicable only for the special case |\lambda | = frac{1}{2} . This is based on the continued fraction expansion (CFE) of the irrational driving-point function of a uniform distributed RC (U \overline {RC} ) network; the results are compared with those of earlier workers using lattice networks and rational function approximations. Next we discuss two methods applicable for any value of \lambda between -1 and +1. One is based on the CFE of (1 + s^{\pm 1})\pm\lambda ; the two signs result in two different circuits which approximate s^{-\lambda } at low and high frequencies, respectively. The other method uses elliptic functions and results in an equiripple approximation of the constant-argument characteristic. In each method, the extent of approximation obtained by using a certain number of elements is determined by use of a digital computer. The results are given in the form of curves of \omega _2/ \omega _1 versus the number of elements, where \omega _2 and \omega _1 , denote the upper and lower ends, respectively, of the frequency band over which the argument is constant to within a certain tolerance. From the lumped element networks, we derive some \overline {RC} networks which can approximate s_{\lambda } more effectively than the lumped networks. The distributed structures can be fabricated in microminiature form using thin-film techniques, and should be more attractive from considerations of cost, size, and reliability. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Parallel Interconnection of n-Port Networks

    Publication Year: 1967 , Page(s): 274 - 279
    Cited by:  Papers (2)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (679 KB)  

    In this paper, parallel interconnection of n -port networks without transformers is considered, and a necessary and sufficient condition is given, under which the short-circuit admittance matrix ( Y matrix) of the resultant n -port is equal to the sum of Y matrices of the component n -ports. The given condition applies to nonsingular n -port networks containing a finite number of linear, lumped, and reciprocal R, L, and C elements. A possible application of the results to the RLC n -port synthesis problem is indicated. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Number of Trees in a Cascade of 2-Port Networks

    Publication Year: 1967 , Page(s): 284 - 290
    Cited by:  Papers (3)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (707 KB)  

    Recurrence formulas for the numbers of trees, port terminal-pair 2-trees, and terminal 3-trees in a cascade of nonidentical 2-port networks are presented in this paper. They are derived from counting series which provide a clear insight, not apparent from the recurrence formulas themselves, into the composition of the various tree structures. These formulas and series reduce readily to the simpler forms which pertain when the networks in the cascade are identical, confirming certain recurrence formulas presented previously by Gruszczynski for this special case. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Microwave Networks with Constant Delay

    Publication Year: 1967 , Page(s): 290 - 297
    Cited by:  Papers (16)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (764 KB)  

    A general class of transfer functions whose delay is constant at all frequencies and capable of realization by commensurate TEM microwave networks is presented. Examples of this class where the transducer power gain has equiripple behavior in the passband, the stopband, or both, are given. Forms suitable for lowpass or bandpass filters or broadband matching transformers are derived. The synthesis of networks to realize all of these functions is given in terms of closed formulas for the necessary roots. In general, microwave Brune, C, and D, sections are required in the realization. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Network Topology and Stability of Time-Varying RLC Networks

    Publication Year: 1967 , Page(s): 306 - 313
    Cited by:  Papers (3)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (930 KB)  

    This paper presents a topological formulation of Liapunov stability conditions for linear and nonlinear time-varying RLC networks. In other words, Liapunov stability theorem for linear time-varying RLC networks obtained by Kuh is formulated in terms of the tree or chord-set products of the subnetworks derived from the state-space representation of the networks and the same approach is extended to the local stability of nonlinear time-varying RLC networks. The new formulation provides stability information or stability criteria in terms of network elements for linear and nonlinear time-varying RLC networks by inspection of the topology and network elements. The above formulation is illustrated in detail by the use of examples. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Exact Results for a Parametrically Phase-Locked Oscillator

    Publication Year: 1967 , Page(s): 319 - 325
    Cited by:  Papers (4)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (794 KB)  

    An exact expression for determining the form and stability of solutions of the second-order linear differential equation governing a simple tuned circuit with square-wave variable conductance is derived. This expression is numerically evaluated to provide mode and stability diagrams particularly relevant to applications where it is desired to generate oscillations which are phase-locked to an external signal and experimental verification of some of the data is given. Relative to nonlinear element approaches to the synthesis of phase-locked oscillators, the principal advantages of the present method would appear to be that the locking-range accuracy and the condition for oscillation do not rely upon a particular nonlinearity but, instead, on the extent to which a square wave can be generated. Depending on the application, one disadvantage may be that, in contrast to the results which have been obtained for previous special variation cases of Hill's equation, it is difficult to lock the oscillator frequency to an even integral multiple of one half the pump frequency. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Characterization of Noise Performance of Pumped Nonlinear Systems

    Publication Year: 1967 , Page(s): 326 - 332
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (738 KB)  

    An attempt has been made to define exchangeable amplitude and phase noise powers for pumped nonlinear systems. The idea of cascading of linear lossless networks has been introduced for this purpose. Meaningful noise figures for the pumped nonlinear systems have been defined by comparing output parameters with source parameters. This definition of noise figures has the advantage that the figures thus defined are invariant to any further linear lossless transformations one may wish to use. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Darlington Pulse-Forming Network

    Publication Year: 1967 , Page(s): 332 - 335
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (404 KB)  

    A brief discussion of the Darlington pulse-forming network is followed by a theoretical study of the effects of a series inductance at the input terminals and a shunt capacitance at the output terminals on the shape of the pulse produced. A group of curves with normalized parameters are presented to illustrate how the rise, peak, and decay of a pulse for an idealized magnetron are affected. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A Multiport State-Space Darlington Synthesis

    Publication Year: 1967 , Page(s): 336 - 337
    Cited by:  Papers (9)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (223 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the Existence of the A State Matrix

    Publication Year: 1967 , Page(s): 337 - 338
    Cited by:  Papers (4)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (272 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Polynomial Factorization

    Publication Year: 1967 , Page(s): 338 - 340
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (389 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Representation Theorems for Positive Rational Functions

    Publication Year: 1967 , Page(s): 340 - 341
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (267 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A Representation for Positive-Real Operators on a Hilbert Space

    Publication Year: 1967 , Page(s): 342
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (139 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Impossibility of a Class of Gyrator Realizations

    Publication Year: 1967 , Page(s): 343
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (122 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • More on Ladder Synthesis of Irrational Numbers

    Publication Year: 1967 , Page(s): 343 - 345
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (304 KB)  

    A method for expanding n^{1/m} in a continued fraction is exposed, and an algorithm for the corresponding synthesis of resistive ladders is formulated. This method is compared to the three methods suggested by Kuo, two of which are restricted to m = 2 . View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Active RC Synthesis of Time-Varying and Time-Invariant State Equations

    Publication Year: 1967 , Page(s): 345 - 346
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (205 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On Partial Fraction Expansion with High-Order Poles

    Publication Year: 1967 , Page(s): 346 - 347
    Cited by:  Papers (9)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (232 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On Interpolation in the Network Sense

    Publication Year: 1967 , Page(s): 347
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (139 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the Unconditional Stability of Transmission Line Networks Having Several Loads with Negative Impedances

    Publication Year: 1967 , Page(s): 348 - 350
    Cited by:  Papers (2)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (389 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A Flow Graph Method for the Analysis of Linear Systems

    Publication Year: 1967 , Page(s): 350 - 354
    Cited by:  Papers (3)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (547 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Generation of Directed Trees and 2-Trees Without Duplication

    Publication Year: 1967 , Page(s): 354 - 356
    Cited by:  Papers (2)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (422 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Directed Hamilton Circuits

    Publication Year: 1967 , Page(s): 356 - 357
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (250 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comment 'On the Equivalence of Resistive n-Port Networks'

    Publication Year: 1967 , Page(s): 357 - 359
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (326 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.